Alert archive / Louisiana / Flash Flood Warnings in 2018
Flash Flood Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 11, 2018, 4:10 PM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2018, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 11, 2018, 6:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Concordia Parish, LA, Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
966
WGUS54 KJAN 112110
FFWJAN
LAC029-MSC001-112315-
/O.NEW.KJAN.FF.W.0054.180711T2110Z-180711T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
410 PM CDT WED JUL 11 2018
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Concordia Parish in northeastern Louisiana...
Southern Adams County in southwestern Mississippi...
* Until 615 PM CDT.
* At 410 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Natchez, Sibley and Kingston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3119 9159 3122 9165 3141 9157 3153 9145
3149 9140 3149 9129 3139 9126 3132 9140
3131 9143 3132 9147 3129 9147 3128 9150
3126 9148 3122 9150 3122 9151 3124 9154
3124 9156
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:24 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 11, 3:24 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Jackson MS 324 PM CDT Wed Jul 11 2018 .DISCUSSION... This Evening through Thursday: A mid-level ridge of high pressure will remain centered over Missouri through tomorrow, keeping our forecast area beneath light easterly flow aloft. A shortwave moving around the ridge today has initiated scattered showers and thunderstorms, with the chance for a few stronger storms to produce damaging wind gusts through early this evening. Then a repeat for tomorrow as another shortwave rounds the base of the ridge. Coverage of showers and storms is expected to be a little lower across the forecast area tomorrow, though, since models indicate drier air with PW values closer to 1.5 to 1.7 inches working in from the east for central and southern portions of MS. Therefore, kept 50 percent chance POPs confined mostly to northern MS and our northeast LA parishes. Storms that do develop will once again be capable of producing isolated damaging wind gusts, but we don't expect an organized threat for organized severe weather. Some locations could see a peak heat index in the low 100s to near 105 degrees, but afternoon convection and cloud cover could limit this to a brief period during the day. /NF/ Thursday night through Tuesday: The primary concerns will be rain chances along with muggy conditions through period. We will start the period with muggy conditions which will be associated with a broad mid to upper level ridge over the Mississippi Valley. This will be combined with a weak frontal boundary to the north, which will wash out on Friday. The ridging will amplify into the weekend. In this soupy airmass PWATs will exceed 2 inches at times during the period. Expect diurnal convection through the period which will peak during the afternoon and wane during the evening hours through the weekend. As we move into early next week the GFS model shows an upper trough coming out of Canada will bring some troughiness over the eastern US. GFS has anomalous PWATs approaching 2.4-2.5 inches during this time. This will result in an increase in rain chances for the later part of the period as a cold front pushes into the region by Tuesday. The front looks to waver around the region through midweek. The Canadian and Euro kept the upper trough energy in the northern stream while the we stayed under the influence of the flat ridge. So with that in mind went closer to the lower POPs of the Euro model for early next week. The flow will be weak through the period, but with the soupy airmass this will add up to some locally heavy rainfall. As far as temps are concerned lows will be in the 70s and highs will be in the lower 90s as heat indices seem to stay below 105 degrees at this time./17/ && .AVIATION... 18Z TAF discussion: Scattered showers and thunderstorms through early this evening could bring brief periods of heavy rainfall, gusty winds, and MVFR or lower visibility. Otherwise, VFR conditions are expected to prevail at all sites through the period. Winds will be variable, with outflow from thunderstorms bringing gusty winds during the afternoon. /NF/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 93 74 93 / 26 25 31 36 Meridian 74 95 74 94 / 21 33 27 33 Vicksburg 73 92 75 93 / 31 36 37 29 Hattiesburg 72 94 72 93 / 21 21 25 28 Natchez 73 91 73 91 / 31 48 30 35 Greenville 73 91 75 92 / 21 36 21 29 Greenwood 73 92 75 93 / 27 40 18 31 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 06/17
Hazardous weather outlook, Jul 11, 2:51 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 251 PM CDT Wed Jul 11 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 122000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 251 PM CDT Wed Jul 11 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 21 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 11, 1:44 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
144 PM CDT WED JUL 11 2018
MSZ066-074-111930-
Jones MS-Forrest MS-
144 PM CDT WED JUL 11 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FORREST AND SOUTH
CENTRAL JONES COUNTIES UNTIL 230 PM CDT...
At 144 PM CDT, Meteorologists were tracking a strong thunderstorm
near Macedonia, or 10 miles northeast of Petal, moving south at 10
mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Macedonia around 215 PM CDT.
Petal and Sunrise around 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3135 8936 3150 8924 3146 8902 3143 8902
3143 8914 3126 8915
TIME...MOT...LOC 1844Z 017DEG 9KT 3145 8913
NFSpecial weather statement, Jul 11, 2:18 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
218 PM CDT WED JUL 11 2018
MSZ050-051-111945-
Scott MS-Newton MS-
218 PM CDT WED JUL 11 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN NEWTON AND SOUTHEASTERN
SCOTT COUNTIES UNTIL 245 PM CDT...
At 218 PM CDT, Meteorologists were tracking a strong thunderstorm
near Conehatta, or 9 miles south of Prospect, moving west at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Forest, Newton, Prospect, Lawrence, Decatur, Conehatta and Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3222 8933 3222 8943 3237 8961 3258 8922
3239 8904
TIME...MOT...LOC 1918Z 070DEG 12KT 3241 8929
JMSpecial weather statement, Jul 11, 3:01 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
301 PM CDT WED JUL 11 2018
MSZ050-056-112030-
Smith MS-Scott MS-
301 PM CDT WED JUL 11 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SMITH AND SOUTHEASTERN
SCOTT COUNTIES UNTIL 330 PM CDT...
At 301 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pineville, or 10 miles south of Forest, moving southwest at 5
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Forest, Raleigh, Homewood, Burns and Pineville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3198 8948 3216 8970 3242 8943 3226 8932
3212 8932
TIME...MOT...LOC 2001Z 051DEG 5KT 3221 8941
JMSpecial weather statement, Jul 11, 3:03 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Jackson MS 303 PM CDT WED JUL 11 2018 MSZ042-043-048-112030- Hinds MS-Yazoo MS-Madison MS- 303 PM CDT WED JUL 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HINDS...SOUTH CENTRAL YAZOO AND SOUTHWESTERN MADISON COUNTIES UNTIL 330 PM CDT... At 303 PM CDT, Meteorologists were tracking a strong thunderstorm near Flora, or 12 miles northwest of Madison, moving west at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Flora, Pocahontas, Annandale and Bentonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3271 9022 3253 9009 3243 9041 3265 9053 TIME...MOT...LOC 2003Z 072DEG 14KT 3259 9026 JM
Special weather statement, Jul 11, 3:23 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 PM CDT WED JUL 11 2018
LAZ026-MSZ060-112100-
Concordia LA-Adams MS-
323 PM CDT WED JUL 11 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN ADAMS COUNTIES UNTIL 400 PM
CDT...
At 323 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sibley, or 12 miles south of Natchez, moving southwest at 15
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Natchez, Monterey, Sibley and Deer Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3144 9172 3146 9172 3147 9174 3154 9137
3136 9129 3131 9143 3132 9147 3129 9147
3129 9149 3128 9150 3126 9148 3124 9148
3121 9153 3123 9153 3124 9156 3122 9158
3120 9158
TIME...MOT...LOC 2023Z 066DEG 11KT 3138 9147
JMSpecial weather statement, Jul 11, 4:02 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Jackson MS 402 PM CDT WED JUL 11 2018 MSZ053-054-059-062-112130- Jefferson MS-Copiah MS-Lincoln MS-Claiborne MS- 402 PM CDT WED JUL 11 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE... NORTHWESTERN LINCOLN...NORTHEASTERN JEFFERSON AND SOUTHWESTERN COPIAH COUNTIES UNTIL 430 PM CDT... At 402 PM CDT, Meteorologists were tracking a strong thunderstorm over Barlow, or 14 miles west of Hazlehurst, moving southwest at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Loyd Star, Pleasant Hill, Caseyville, Peyton, Blue Hill, Allen, Barlow, Mcbride and Glancy. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3197 9076 3184 9049 3159 9056 3177 9093 TIME...MOT...LOC 2102Z 030DEG 12KT 3182 9063 JM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:23 PM CDT | Special Weather Statement | JAN | Concordia | 37 min |
| Jul 11, 4:28 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Jul 11, 4:48 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin, Richland, Tensas | 42 min |
| Jul 11, 5:01 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 119 min |
| Jul 11, 6:22 PM CDT | Special Weather Statement | JAN | Madison | 38 min |
| Jul 11, 1:37 PM CDT | Special Weather Statement | JAN | Newton | 23 min |
| Jul 11, 1:44 PM CDT | Special Weather Statement | JAN | Forrest | 46 min |
| Jul 11, 2:18 PM CDT | Special Weather Statement | JAN | Newton | 27 min |
| Jul 11, 3:01 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jul 11, 3:03 PM CDT | Special Weather Statement | JAN | Yazoo | 27 min |
| Jul 11, 4:02 PM CDT | Special Weather Statement | JAN | Copiah | 28 min |
| Jul 11, 4:37 PM CDT | Special Weather Statement | JAN | Adams | 38 min |
| Jul 11, 5:18 PM CDT | Special Weather Statement | JAN | Franklin | 27 min |
| Jul 11, 6:24 PM CDT | Special Weather Statement | JAN | Hinds | 36 min |
Nearby
Flash Flood Warnings in Louisiana, 2018Flash Flood Warnings in Mississippi, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.